Title: A novel cautious controller to uncertain models arising in stochastic control

Authors: Randa Herzallah

Addresses: Faculty of Engineering Technology, Al-Balqa' Applied University, Jordan

Abstract: In this paper we present the Riccati solution of linear quadratic control problems with input and state dependent noise. The proposed solution will be referred to as the cautious Riccati solution. It is suitable for deterministic and stochastic systems characterised by functional uncertainty. Uncertainty of the system equations is quantified using a state and control dependent noise model. The derived optimal control law is shown to be of cautious type controllers. Since the problem considered in this paper is a minimisation problem subject to equality constraints, the derivation of the cautious Riccati solution is based on defining a set of Lagrange multipliers. The cautious Riccati solution is implemented to linear multi dimensional control problem and compared to the certainty equivalent Riccati solution.

Keywords: stochastic systems; multivariate control; linear quadratic control; optimal control; functional uncertainty; Riccati solution.

DOI: 10.1504/IJMIC.2009.024327

International Journal of Modelling, Identification and Control, 2009 Vol.6 No.2, pp.110 - 118

Available online: 31 Mar 2009 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article